MAUDE Adverse Event Report: STRYKER GMBH VOLAR SMARTLOCK DR PLATE,NARROW,X-LONG; PLATE, FIXATION, BONE

STRYKER GMBH VOLAR SMARTLOCK DR PLATE,NARROW,X-LONG; PLATE, FIXATION, BONE
Catalog Number 54-25391
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the patient underwent orif distal radius on (b)(6)2018 with variax distal radius system.Cast was removed in (b)(6) 2018.It was reported that the patient allegedly heard a "pop" a few weeks later.Patient was booked for removal of broken hardware and revision orif distal radius with synthes plating system on (b)(6) 2018.
 
Additional Manufacturer Narrative
The reported event that volar smartlock dr plate, narrow, x-long was alleged implant breakage after surgery could be confirmed, since the device was returned for evaluation and matches the reported failure mode.Device inspection revealed the following, the plate was completely broken in two parts.Both the broken parts were received for evaluation.Close-up views (done by microscope) of the breakage surfaces clearly shows signs of mechanical overload due to nonunion.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a patient related issue.The failure was caused by a mechanical overload.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
It was reported that the patient underwent orif distal radius on (b)(6)2018 with variax distal radius system.Cast was removed in may 2018.It was reported that the patient allegedly heard a "pop" a few weeks later.Patient was booked for removal of broken hardware and revision orif distal radius with synthes plating system on (b)(6)2018.

Brand Name
VOLAR SMARTLOCK DR PLATE,NARROW,X-LONG
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7682476
Report Number0008031020-2018-00498
Device Sequence Number16314592
Product Code HRS
UDI-Device Identifier07613154379491
UDI-Public07613154379491
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number54-25391
Device Lot Number1000176931
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2018
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight72